Switch to Epzicom
Jan 6, 2009
I have been HIV positive for about 1.5 years now and taking a combo of Reyetaz/Norvir/Truvada for 1 year. So far, i've had great results (UD 3 weeks after starting meds) and have not had any side effects to the medication.
I recently switched HIV care providers to a very well know, respected Dr. (I did extensive research). He would like to switch me to an Epzicom/2 Reyetaz cocktail, saying that he fears long term toxicity with my former regimen (we're testing me for an allergic reaction to epzicom now).
My Dr. told me that he has never had a problem with people making the switch and really prefers it to the Norvir/Truvada/Reyetaz combo.
I've done a lot of reading online and am so confused about what to do. On the one hand, I am inclined to really trust him as he is very widely published and very well known. On the other hand I've read that epzicom is no longer considered a "preferable" treatment but an "alternative" one by the CDC.
Response from Dr. Frascino
There is no one right answer when selecting an antiretroviral regimen. However, considering you've done extremely well on your current regimen with essentially no side effects, personally I would not switch to Epzicom. I would agree with the CDC that Epzicom is no longer a "preferable" combination compared to other two-drug nucleoside reverse transcriptase inhibitor combinations, such as Truvada (tenofovir plus emtricitabine). In fact most HIV specialists would definitely prefer Truvada. I would suggest you ask your HIV specialist for additional information before considering this switch.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Stinging Pain After Licking Genital Worried I Have HIV
- Vomiting After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- White Spots After Deep Kissing Worried I Have HIV
- White Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- White Tongue After Vaginal Sex Without Condom Does It Mean I Have HIV
- List Of Incurable Stds
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.